Alert archive / Illinois / Flash Flood Warnings in 2017

Flash Flood Warning 12, NWS Chicago, IL

October 14, 20178 counties in Illinois

NWS Chicago, IL issued this flash flood warning at Oct 14, 2017, 10:02 PM CDT for 8 counties in Illinois. It was in force for 8 hr. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2017, 10:02 PM CDT (03:02 UTC)
Expired
Oct 15, 2017, 6:00 AM CDT
In force
8 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Cook County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, LaSalle County, IL, Lee County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 37 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 10:15 PM CDTHEAVY RAIN 6.33 Sw Chicago, ILMEASURED IN THE MCKINLEY PARK NEIGHBORHOOD.
Oct 14, 10:30 PM CDTFLOODNaperville, ILNUMEROUS ROADS IN THE CITY FLOODED.
Oct 14, 10:30 PM CDTFLASH FLOODSomonauk, IL2 FEET OF WATER ON U.S. HIGHWAY 34.
Oct 14, 11:15 PM CDTHEAVY RAIN 4.42Carol Stream, IL
Oct 14, 11:15 PM CDTHEAVY RAIN 5.98Elmhurst, ILTOTAL RAINFALL AS OF 1115 PM SATURDAY EVENING. VIA WGN TV.
Oct 14, 11:30 PM CDTFLOODChicago, ILNUMEROUS INSTANCES OF FLOODING ON CITY ROADWAYS.
Oct 14, 11:30 PM CDTFLASH FLOODLombard, ILA PORTION OF NORTHBOUND FINLEY ROAD HAD AT LEAST 2 FEET OF WATER ON IT.
Oct 15, 1:00 AM CDTHEAVY RAIN 5.113 Sw Midway Airport, IL24-HOUR STORM TOTAL.
Oct 15, 6:00 AM CDTHEAVY RAIN 5.413 Sw Midway Airport, ILSTORM TOTAL.
Oct 15, 6:00 AM CDTHEAVY RAIN 6.3Lakeview, ILIN THE WRIGLEYVILLE NEIGHBORHOOD.
Oct 15, 6:00 AM CDTHEAVY RAIN 7.1Shabbona, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2017-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2017-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

872 
WGUS53 KLOT 150302
FFWLOT
ILC031-037-043-089-093-099-103-197-151100-
/O.NEW.KLOT.FF.W.0012.171015T0302Z-171015T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Chicago/Romeoville Il
1002 PM CDT SAT OCT 14 2017

The National Weather Service in Chicago has issued a

* Flash Flood Warning for...
  Kendall County in northeastern Illinois...
  Northern La Salle County in north central Illinois...
  Northwestern Will County in northeastern Illinois...
  Southeastern Lee County in north central Illinois...
  Southern De Kalb County in north central Illinois...
  Kane County in northeastern Illinois...
  DuPage County in northeastern Illinois...
  Cook County in northeastern Illinois...

* Until 600 AM CDT Sunday

* At 958 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain spreading from north central Illinois into northeast 
  Illinois, including the Chicago metro area. Three to five inches 
  of rain have already fallen over much of the warned area since 
  late Friday night. Flash flooding is expected to begin shortly. 
  This will become especially dangerous to motorists tonight.

* Some locations that will experience flooding include...
  Chicago, Aurora, Joliet, Naperville, Elgin, Barrington, 
  Schaumburg, Yorkville, Mendota, and Sandwich.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4210 8772 4208 8768 4199 8765 4196 8763
      4196 8764 4194 8764 4190 8761 4190 8760
      4188 8762 4185 8761 4178 8757 4178 8756
      4176 8756 4175 8753 4171 8753 4138 8916
      4169 8915 4190 8861 4215 8826 4215 8776

$$

MTF
2 follow-up statements
727 
WGUS73 KLOT 150418
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville Il
1118 PM CDT SAT OCT 14 2017

ILC031-037-043-089-093-099-103-197-151100-
/O.CON.KLOT.FF.W.0012.000000T0000Z-171015T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kendall IL-La Salle IL-Will IL-Lee IL-De Kalb IL-Kane IL-DuPage IL-
Cook IL-
1118 PM CDT SAT OCT 14 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY
FOR KENDALL...NORTHERN LA SALLE...NORTHWESTERN WILL...SOUTHEASTERN
LEE...SOUTHERN DE KALB...KANE...DUPAGE AND COOK COUNTIES...

At 1113 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across a portion of the warned area. Four to six and a 
half inches of rain have already fallen over much of the warned area 
since late Friday night. Flash flooding is occurring in some 
locations and expected to begin in others shortly. This will become 
especially dangerous to motorists overnight.

Some locations that will experience flooding include Chicago, 
Aurora, Joliet, Naperville, Elgin, Barrington, Schaumburg, 
Plainfield, Yorkville, Mendota, and Sandwich.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4210 8772 4208 8768 4199 8765 4196 8763
      4196 8764 4194 8764 4190 8761 4190 8760
      4188 8762 4185 8761 4178 8757 4178 8756
      4176 8756 4175 8753 4171 8753 4138 8916
      4169 8915 4190 8861 4215 8826 4215 8776

$$

MTF
272 
WGUS73 KLOT 151051
FFSLOT

Flash Flood Statement
National Weather Service Chicago/Romeoville Il
551 AM CDT SUN OCT 15 2017

ILC031-037-043-089-093-099-103-197-151100-
/O.EXP.KLOT.FF.W.0012.000000T0000Z-171015T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kendall IL-La Salle IL-Will IL-Lee IL-De Kalb IL-Kane IL-DuPage IL-
Cook IL-
551 AM CDT SUN OCT 15 2017

...THE FLASH FLOOD WARNING FOR KENDALL...NORTHERN LA SALLE...
NORTHWESTERN WILL...SOUTHEASTERN LEE...SOUTHERN DE KALB...KANE...
DUPAGE AND COOK COUNTIES WILL EXPIRE AT 600 AM CDT...

The flash flood warning has been replaced by an areal flood warning 
in effect through 1145 am. 

LAT...LON 4210 8772 4208 8768 4199 8765 4196 8763
      4196 8764 4194 8764 4190 8761 4190 8760
      4188 8762 4185 8761 4178 8757 4178 8756
      4176 8756 4175 8753 4171 8753 4138 8916
      4169 8915 4190 8861 4215 8826 4215 8776

$$

BIRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 6:34 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 14, 6:34 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
634 PM CDT Sat Oct 14 2017

.UPDATE...
633 PM CDT

Mesoscale Update...

A quasi-linear convective system is moving into the I-39 corridor
and poses a wind and isolated tornado threat south of I-80 and an
isolated wind threat north of there.

The effective warm front per observations and ILX radar is lifting
north very near Interstate 74 as of 630 pm. This is timed to
enter Livingston and possibly the panhandle of LaSalle County 7-8
pm. South of this feature and in particular right along and
immediately north of it, there will be a tornado threat with the
intersection of the MCS, and have already seen some rotation
behavior in the southern DVN CWA. If this continues as the MCS
enters our CWA, we may need to locally expand the tornado watch
eastward for at least Ford, Iroquois, and Kankakee Counties.

Further to the north...along and north of I-80...the QLCS has had
some noteworthy storm structure including mid-level convergence
across Bureau County and into parts of Lee County. While some
sites have gusted from the west, they have not had overly
pronounced gusts thus far. Some if not all of that is likely due
to the stable layer near the surface from the rain-cooled air. As
the low-level jet increases and pressure falls strengthen, this
pre-storm stable layer will likely become more shallow. So some
wind threat may increase in tandem with improving convective
structure. Have touched base with SPC and it is possible a small
Severe Thunderstorm Watch will be needed for this area along/north
of I-80 including into the Chicago metro area. While the tornado
threat is non-zero there, the wind hazard would probably be the
greater one.

Rainfall rates are heavier with this MCS than the previous round
or two of storms. Will need to in particular watch the Mendota to
Chicago area which was hardest hit with 2-5 inches of earlier
rain. Progressive storm motions may limit true flash flooding
threat, however at least localized areal flooding is a good
bet...and possibly more widespread depending on convective
morphology and if another round moves through later.

MTF

&&

.SHORT TERM...
315 PM CDT

Tonight Through Sunday...

Through Early Overnight:

Main concerns through this evening/tonight are the continued
threat for additional torrential downpours and flooding along
with some severe potential ahead of a powerful cold front.

Latest surface and radar analysis as of 3pm CDT indicates the
effective warm front has sagged south to roughly just south of
BMI to RZL corridor, with summer like temps in 80s and dew points
in 60s south of boundary. Convection south of I-80 is aiding the
southeastward propagation of an outflow boundary noted on regional
radar mosaic. Where this boundary ends up over the next few hours
will likely serve as effective warm front position heading into
this evening. Additional short-waves/vorticity maxima embedded in
strong west-southwest mid-level flow well ahead of large scale
trough back across the Plains is causing boundary reinforcing
showers and storms to continue to develop back to our west and
southwest. From this activity, a very expansive deck of clouds has
remained in place. Latest trends indicate that there is not
likely to be any appreciable break in the convection over the
area.

Due to continued rounds of convection and cloud cover, it is quite
uncertain how much if any surface based instability can be
realized along and north of the I-80 corridor through this evening.
Even in a cool season set-up with upper echelon deep layer and
low level shear such as we have today, the possible lack of any
surface based instability casts doubt on a higher coverage surface
based severe risk in aforementioned area (along/north of I-80).
It appears the main threats will perhaps be isolated-widely
scattered instances of hail and wind. The potential wind threat
even with no SB/ML CAPE would be owing to extremely strong wind
fields punching through low level stable layer in any bowing
segment that develops this evening and tonight until powerful
cold front sweeps across the area after midnight.

Am most concerned for development of sufficient surface based
instability into areas near wherever the effective warm front
lifts to this evening for a surface based severe risk. There is
uncertainty regarding where the effective boundary sets up as the
surface low lifts northeast this evening, so observational trends
will need to monitored closely over the next several hours.
However, at this time it appears along/south of I-80 will be more
probable location. Severe threats would include damaging winds and
isolated tornadoes from semi-discrete supercells or QLCS
mesovortices, with perhaps isolated hail. With this all being
said, if any SB/ML instability can be dynamically driven and
realized farther north, cannot completely rule out an isolated
tornado risk given the very impressive low level shear. For
additional details on the overall severe risk, see the SPC Day 1
outlook updates.

Regarding the heavy rain and flooding threat, have made no changes
to ongoing Flash Flood Watch. Radar estimates and reports from
hardest hit northern La Salle to central Cook corridor indicate
storm total amounts of 2.5 to as much as 5 inches in spots already
along with minor road flooding having occurred. Nearly off the
charts PWAT values for mid October of 1.6 inches on 19z DVN RAOB
and possibly as high as 1.8 inches per SPC Mesoanalysis, about
500 j/kg of MUCAPE and impressive 850 mb LLJ/moisture transport
will continue to yield extremely efficient rainfall rates in
thunderstorms through tonight. With the rain that has already
fallen serving as a priming mechanism, remain concerned for flash
flooding potential. The primary uncertainty with the heavy
rain/flooding risk tonight is whether potentially farther south
effective front augments axis of heaviest additional rain a bit
farther south, as well residence time of most intense rainfall
rates.

Castro

Late tonight through Sunday...

Cold front sweeps across the CWA late tonight with winds turning
west to northwest in its wake. Steep low level lapse rates develop
during the predawn hours Sunday coincident with an axis of 5-
6mb/3hr pressure rises overspreading the region. These factors will
result in a sharp increase in wind speeds behind the front early on
Sunday with winds gusting in excess of 30 mph through the morning
with a few 40 mph gusts possible. Gusty conditions will persist
through the afternoon as well, but should very gradually taper in
magnitude and then more quickly drop off around or shortly after
sunset Sunday evening. Calendar day highs will occur at midnight
with temperatures falling sharply behind the front into the low 50s
and upper 40s Sunday morning. Temperatures will then hold steady
near 50 through the afternoon with only a degree or two diurnal bump
if any at all expected.

Deubelbeiss

&&

.LONG TERM...
301 PM CDT

Sunday night through Saturday...

Overall quiet weather expected during the upcoming week as high
pressure builds across the midwest behind the departing cold front
early in the week then settles along the east coast through the
end of the week. Southerly flow develops later Monday into Tuesday
behind the surface ridge axis allowing the area to undergo a
warming trend early through the middle of the week. Temperatures
return to unseasonably warm levels Tuesday on as upper ridge
gradually amplifies through the period.

Deubelbeiss

&&

.AVIATION...
For the 00Z TAFs...

Main aviation concerns are timing periods of thunderstorms this
evening/overnight, along with periods of MVFR/patchy IFR cigs, and
an eventual wind shift from southeast to southwest overnight and
to west-northwest by Sunday morning. West-northwest winds are
expected to be gusty 30+ kts early in the day Sunday, gradually
easing through the afternoon.

Rounds of rain/thunderstorms continue to spread eastward across
the forecast area early this evening, in a region of strong moist
ascent north of a warm frontal boundary stretched out across
central IL. Strongest storms are currently from near DKB to west
of VYS and MQB, and are expected to pass largely south of the RFD
terminal, and affect the Chicago metro terminals early this
evening. While there could be a bit of a lull behind this line of
storms, additional showers and thunderstorms will likely continue
to develop into the overnight hours as the warm front eventually
lifts north as low pressure passes northwest of the terminals.
Thunderstorm threat should end before sunrise as the trailing
surface cold front pushes east across the area.

Wind directions have been disturbed by rain/thunderstorm outflow
which has pushed the effective warm frontal boundary well south of
the terminals this afternoon. Winds have turned southeast and were
increasing due to pressure falls ahead of the low across the upper
Midwest, though an expected shift to the southwest with the
northward moving warm front will likely be delayed until later
tonight. With the cold front moving through early Sunday, winds
will shift to the west and eventually northwest, with gusts over
30 kts expected during the morning. Winds will gradually ease
later in the day Sunday. MVFR cigs expected with/behind the front,
which will also slowly rise into higher MVFR/minimum VFR in the
afternoon.

Ratzer

&&

.MARINE...
254 PM CDT

Low pressure over the mid Missouri Valley this afternoon will
continue to gradually deepen as it lifts across central Lake
Michigan late this evening and overnight. Strong southerly winds
develop south of the low track while moderately strong northeast
flow will be in place north of the low track through this evening.
Gales will develop across the lake this evening and overnight
ahead of the low, then as the low shifts east of Lake Michigan
Sunday morning, winds will further strengthen to 40-45 kt as
winds turn north to northwesterly and colder air overspreads the
region behind a strong cold front. Winds should very gradually
weaken through the day Sunday and drop back below gale force by
early to mid evening. South to southwest flow returns Monday and
is expected to stay in place through most of the upcoming week as
high pressure becomes anchored along the east coast. Flow may
strengthen to gale force or near gale force at times during the
upcoming week.

BMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
     until 4 AM Sunday.

IN...None.
LM...Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...7 AM
     Sunday to 4 PM Sunday.

     Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...10 PM Saturday to 7 AM Sunday.

     Gale Warning...LMZ777-LMZ779...10 PM Saturday to 7 PM Sunday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Oct 14, 3:51 PM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
351 PM CDT Sat Oct 14 2017

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
152100-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
351 PM CDT Sat Oct 14 2017 /451 PM EDT Sat Oct 14 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...Tonight.

WEATHER HAZARDS EXPECTED:
  Significant Thunderstorm Risk...with an associated:
      Limited Tornado Risk.
      Elevated Hail Risk...up to quarter size.
      Elevated Thunderstorm Wind Damage Risk...up to 70 MPH.
  Significant Flooding Risk.
  Limited Non Thunderstorm Wind Risk.

In addition, flooding is expected along portions of the Des Plaines,
Du Page, and Fox Rivers.

DISCUSSION:

Additional waves of showers and thunderstorms are expected to move
across northern Illinois into tonight. Any severe threat with the
storms during the late afternoon and early evening hours is
expected to be limited to isolated gusty to damaging winds, but
will produce heavy rainfall and possible flooding as they move
over the same areas.

A strong cold front will then shift across the area tonight,
resulting in the likelihood for an eastward moving line of strong
to severe thunderstorms. The main threat from these storms this
evening into tonight will be damaging wind gusts. However, there
will also be a nonzero isolated tornado risk across parts of
north central Illinois. Very heavy rainfall will also continue to
be a hazard with these storms, and this could result in rapid
rises, and possible flooding on area streams and rivers.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Limited Non Thunderstorm Wind Risk.
  Elevated Frost Risk Sunday Night.

In addition, flooding is expected to continue along portions of
the Des Plaines, Du Page, and Fox Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed this evening and tonight.

GENERAL STORM MOTION OF THE DAY:

Moving east northeast at 50 MPH.

&&

LMZ740>745-152100-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
351 PM CDT Sat Oct 14 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

  Elevated Thunderstorm Risk.
  Hazardous Conditions for Small Craft are likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Gale Force Winds are likely.
Tuesday and Wednesday...
  Hazardous Conditions for Small Craft are likely.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-152100-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
351 PM CDT Sat Oct 14 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...Tonight.

  Elevated Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong gales are likely Sunday. Gales are possible again Monday night.

&&

BMD

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Oct 14, 8:35 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
835 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     NE NEWARK               41.54N 88.58W
10/14/2017                   KENDALL            IL   EMERGENCY MNGR

            TREES DOWN AND POWERPOLES SNAPPED IN SMALL LESS THAN 1000
            FOOT LONG PATH ALONG CHICAGO ROAD FROM NEAR COY PARK ROAD
            IN VICINITY OF NEWARK COMMUNITY HIGH SCHOOL NORTHEAST TO
            NEAR MEADOW LANE IN VICINITY OF NEWARK GRADE SCHOOL.

&&

RC
Local storm report, Oct 14, 8:46 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
846 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       5 NNW ADDISON           42.00N 88.05W
10/14/2017  M2.21 INCH       COOK               IL   COCORAHS

            STORM TOTAL SO FAR. THUNDERSTORMS WITH HEAVY RAINFALL.
            PEA SIZE HAIL. LOW AREA PONDING WITH RAPID RUNOFF.

&&

C
Local storm report, Oct 14, 9:02 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
902 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       DEER PARK               42.17N 88.09W
10/14/2017  E0.00 INCH       LAKE               IL   EMERGENCY MNGR

            1 FOOT OF STANDING WATER ON LAKE-COOK ROAD AT DEER PARK
            BOULEVARD.

&&

C
Special weather statement, Oct 14, 9:20 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
920 PM CDT SAT OCT 14 2017

INZ001-002-010-011-150245-
Porter IN-Newton IN-Jasper IN-Lake IN-
920 PM CDT SAT OCT 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON...PORTER...
SOUTHEASTERN LAKE AND NORTHERN JASPER COUNTIES UNTIL 945 PM CDT...

At 920 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beverly Shores to near Boone Grove.
Movement was east at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Valparaiso, Chesterton, Porter, De Motte, Hebron, Boone Grove, Dunns
Bridge, Lincoln Hills, Malden, Forest City, Sumava Resorts, Roselawn,
Kouts, Town Of Pines, Beverly Shores, Kvpz and Wheatfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4115 8734 4167 8705 4171 8693 4111 8693
TIME...MOT...LOC 0220Z 258DEG 49KT 4166 8701 4133 8710

MTF
Local storm report, Oct 14, 9:24 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
924 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       2 NNW BURNHAM           41.66N 87.55W
10/14/2017  M3.10 INCH       COOK               IL   COCORAHS

            STORM TOTAL SO FAR.

&&

C
Local storm report, Oct 14, 9:35 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
935 PM CDT SAT OCT 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       MORRIS                  41.37N 88.43W
10/14/2017  M2.50 INCH       GRUNDY             IL   EMERGENCY MNGR

            STORM TOTAL AT THE GRUNDY COUNTY EOC.

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 7:20 PM CDTSpecial Weather StatementLOTDuPage, Kane, Kendall55 min
Oct 14, 7:24 PM CDTAreal Flood AdvisoryLOTCook, DeKalb, DuPage, Kane, Kendall, LaSalle and 3 more12 hr
Oct 14, 7:33 PM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston57 min
Oct 14, 8:00 PM CDTSpecial Marine WarningLOT2 hr
Oct 14, 8:05 PM CDTSpecial Weather StatementLOTCook, Will55 min
Oct 14, 8:29 PM CDTSevere Thunderstorm WarningLOTLivingston31 min
Oct 14, 10:32 PM CDTRiver Flood WarningLOTCook42 hr
Oct 14, 10:41 PM CDTSpecial Weather StatementLOTGrundy, Livingston, Will49 min
Oct 14, 10:47 PM CDTRiver Flood WarningLOTKane, McHenry31 hr
Oct 14, 10:47 PM CDTRiver Flood WarningLOTLaSalle67 hr
Oct 14, 10:57 PM CDTRiver Flood WarningLOTLaSalle47 hr
Oct 14, 10:57 PM CDTRiver Flood WarningLOTBureau, LaSalle, Putnam4 days
Oct 14, 11:00 PM CDTRiver Flood AdvisoryLOTGrundy36 hr
Oct 14, 11:01 PM CDTRiver Flood AdvisoryLOTLake29 hr
Oct 14, 11:01 PM CDTRiver Flood AdvisoryLOTCook50 hr
Oct 15, 5:45 AM CDTAreal Flood WarningLOTCook, DeKalb, DuPage, Kane, Kendall, LaSalle and 2 more6 hr
Oct 15, 3:14 PM CDTSmall Craft AdvisoryLOT24 hr

Nearby

Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.